Detox vs. Side Effect, Methilation: Rich please

Discussion in 'Fibromyalgia Main Forum' started by Sceptical, Jul 28, 2011.

  1. Sceptical

    Sceptical New Member


    I am in the 3rd week. I take Actifolate, Folapro, B12 hydroxo IM 5mg (2xweek), 1 mg methylcob per day and half of the vit. supplement. I have been studying for GRE and what I feel is blank mind which is getting worse. Is that a normal reaction? It is not even wavering. If I raise the dosage of this vit. supplement, this is even worse (foggy brain). I am slower and slower and I feel very tired. How should I be able to distinguish the effect of elevated H2S and Ammonia from detox?

  2. richvank

    richvank New Member

    Hi, Adam.

    I'm sorry to hear that brain fog is interfering with your ability to study for the GRE.

    Many people have reported that their symptoms initially get more severe on methylation treatment. Here is a quotation from the paper in which we reported the results of our clinical trial of this treatment:

    "Various patients reported some early exacerbation of symptoms, which in most cases was followed by a greater improvement in symptoms. Three of the patients found it necessary to decrease their dosage frequency to every second or third day for several days, until they could tolerate the full daily dosage schedule.

    "Sixteen of 30 patients (53%) reported an initial worsening of symptoms, beginning in most of these cases within 3 or 4 days, but in some cases beginning at up to 2 weeks. Most of the symptoms were mild, and none of the patients discontinued usage of the supplements during the first 3 months. The most common side effects were gastrointestinal (pain, cramps, constipation, or diarrhea), reported by 6 out of 30 patients or 20%; increase in pain, reported by 4 out of 30 or 13%; and increase in fatigue, reported by 3 out of 30 or 10%. Other symptoms, reported by one patient each, were a decrease in appetite, poor sleep, weak legs, flu-like symptoms, and an increase in anxiety and depression.

    "For those who experienced improvement, the time to self-reported improvement on the protocol was an average of 5.6 weeks, with a range from immediate improvement (which was rare) to as long as 8 weeks before improvement was experienced."

    Also. here are some anecdotal reports from people who were on this treatment:

    "1. Headaches, “heavy head,” “heavy-feeling headaches”
    2. Alternated periods of mental “fuzziness” and greater mental clarity
    3. Feeling “muggy-headed” or “blah” or sick in the morning
    4. Transient malaise, flu-like symptoms
    5. Transiently increased fatigue, waxing and waning fatigue, feeling more tired and sluggish, weakness
    6. Dizziness
    7. Irritability
    8. Sensation of “brain firing: bing, bong, bing, bong,” “brain moving very fast”
    9. Depression, feeling overwhelmed, strong emotions
    10. Greater need for “healing naps.”
    11. Swollen or painful lymph nodes
    12. Mild fevers
    13. Runny nose, low grade “sniffles,” sneezing, coughing
    14. Sore throat
    15. Rashes
    16. Itching
    17. Increased perspiration, unusual smelling perspiration
    18. “Metallic” taste in mouth
    19. Transient nausea, “sick to stomach”
    20. Abdominal cramping/pain
    21. Increased bowel movements
    22. Diarrhea, loose stools, urgency
    23. Unusual color of stools, e.g. green
    24. Temporarily increased urination
    25. Transiently increased thirst
    26. Clear urine
    27. Unusual smelling urine
    28. Transient increased muscle pain"

    I'm not able to tell you the cause of your brain fog. It may be a normal response to the treatment. In order to determine whether H2S or ammonia are involved, I think you would have to do lab testing. There is a standard blood test for ammonia, and ProteaPharma lab in Belgium offers a home urine test kit for H2S. If testing is feasible for you, that could give you some answers. If not, my general advice is to lower the dosages of the folates and B12 until the symptoms are tolerable, and then work up slowly on the dosages. As always, I recommend working with a physician.

    Best regards,

    [This Message was Edited on 08/02/2011]